From The New York Times: Michelle Carter, a 20-year-old woman, is currently being tried for urging her boyfriend to kill himself via text message. According to testimony from Dr. Peter Breggin, Carter’s antidepressants played a major role in her decision to do so.
My experience is that psychiatric “medication” can definitely cause erratic and dangerous behaviour. I have never taken SSRI s but I have consumed neuroleptics and have attemted suicide twice as a direct result of these drugs.
My last hospitalization in the 1980s involved me practically breaking into a Psychiatric Unit in Western Ireland after being given a first time injection of Depixol, and released into the community. At this time I was a real risk to myself.
My suicidal reactions had been acute but I believe SSRIs can act on the brain in a more subtle manner – with a seemingly okay person – behaving in erratic and dangerous ways.
When I came off the strong neuroleptics my suicidal episidodes stopped, and my dependency on the Irish welfare state stopped as well. My Psychiatrist at the time was aware of the dangers, but was more interested in promoting his own interests (- even at the expense of other peoples lives):-
If Research Psychiatrists are doctoring patients records and their own research – then the necessary information on the full effects of these drugs would not be available.
“…The judge rejected a theory of involuntary intoxication raised by psychiatrist Peter Breggin, a defense witness who testified that Carter’s own medication would have hindered her state of mind….”